MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-15
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during device preparation, the 3.5x15mm nc trek balloon dilatation catheter (bdc) was dipped in a bowl of water and inflation was attempted; however, bubbles were noticed from the tip of bdc.The device was not used.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided regarding this device issue.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the initial medwatch report, the following information was reported: it was reported that the procedure was to treat a moderately calcified, heavily tortuous, de novo lesion in the left anterior descending (lad) artery.During the procedure, a 3.5x15mm nc trek balloon dilatation catheter (bdc) was attempted to be inflated, however when pressure was released and made negative, blood came to the hub.There was no adverse patient effect and no clinically significant delay in the procedure.A non-abbott device was then prepared and used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, functional and scanning electron microscopy (sem) inspections/analysis were performed on the returned device.The reported inflation issue and leak were confirmed.Additionally, inner and outer member damage was noted.A review of the lot history record identified one manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined a potential product quality issue based on the noted inner and outer member damage found during sem analysis and the confirmed reported leak and inflation issue during return analysis.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.H6: health effect - impact code 2645 - removed.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13214204
Report Number2024168-2022-00345
Device Sequence Number17476233
Product Code LOX
UDI-Device Identifier08717648151989
UDI-Public08717648151989
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1012451-15
Device Catalogue Number1012451-15
Device Lot Number10612G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2021
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown